MAUDE Adverse Event Report: ARTHROCARE CORP. MICROBLATOR 30 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. MICROBLATOR 30 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AC4050-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during wrist joint debridement, the microblator tip fell off while in use.Suction was used to remove the device from the patient however, not all pieces were able to be retrieved.The procedure was completed with delay of under 30 min and using a s+n backup device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the device, used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.The device is non-implantable, with limited contact of less than 24 hours with tissue and bones.Therefore, we cannot rule out the possibility of mri restrictions, pain, and micro-motion/migration of the retained microblator tip.Since no further harm has been alleged to this patient, no further clinical/medical assessment is warranted at this time.Should additional medical information be provided this complaint will be re-assessed.A review of manufacturing records for the reported lot number found no non-conformance's or anomalies during manufacturing process related to the reported event.A complaint history review found no related failures; this failure mode will be trended to assess for any necessary corrective actions.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.Risk management documents review found no additional risks that require to be added to the reference document.Visual inspection under magnification of the wand shows a detached tip with discoloration on the return electrode.The insulation at the tip is compromised.There are no manufacturing abnormalities visually observed with the returned wand.For a functional evaluation in the device was plugged in to a controller and just after activating the controller system reports an error e-4 ¿wand short¿.The functional test was repeated with the same result.The device could not be activated.The wand was dissected and continuity tested.There was no direct short measurable with the multimeter.The complaint was verified as the device's tip was detached, the root cause was determined to be due to component failure.Factors, which may have contributed to the reported complaint include: (1) mechanical displacement of tissue through applied force (2) enlarge a surgical site (3) gain access to tissue as this may result in a damage to the device, and/or leading to patient injury.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
MICROBLATOR 30 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10139017
Report Number3006524618-2020-00359
Device Sequence Number11203064
Product Code GEI
UDI-Device Identifier00817470003123
UDI-Public817470003123
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2022
Device Catalogue NumberAC4050-01
Device Lot Number2037547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;